Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2001, 9:15 PM MDT for Cherry County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2001, 9:15 PM MDT (03:15 UTC)
- Expired
- Jun 25, 2001, 10:15 PM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherry County, NE
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 27.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260316 SVRLBF NEC031-260415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 915 PM MDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1015 PM MDT * AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHERRY COUNTY...OR ABOUT 35 MILES SOUTHWEST OF MERRIMAN...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF CHERRY COUNTY SOUTH OF MERRIMAN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4274 10206 4236 10203 4237 10144 4275 10146 $$s DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:52 PM MDT, 23 minutes earlier.
Area forecast discussion, Jun 25, 8:52 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 952 PM CDT MON JUN 25 2001 HAVE UPDATED ALL ZONES TO REDUCE PRECIP POPS...WITH THE GREATEST REDUCTION OVER THE SRN ZONES. STATIONARY FRONT CONTINUES TO LIFT NORTHWARD...WITH THE NWRN CWA NORTH OF THE FRONT. SEVERAL TSRAS HAVE DEVELOPED OVER NERN ZONES IN THE PAST HOUR AS A RESULT OF FAVORABLE H7 OMEGA. WITH ABUNDANT LLRH IN PLACE AND LLJ ON TRACK TO MOVE ACROSS WRN CWA BY 6Z...TSRAS WILL BE POSSIBLE IN THE WRN HALF OF CWA. HAVE GONE WITH WIDELY SCATTERED WORDING IN NERN ZONES AND WILL GO WITH 20-40 POPS IN WRN ZONES. .LBF...NONE. CLB
In the hours before
Local storm report, Jun 25, 6:31 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
731 PM CDT MON JUN 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM 9 NE WALLACE NE .75 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERSLocal storm report, Jun 25, 7:37 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
837 PM CDT MON JUN 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 3 S SUTHERLAND NE 1.00 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERS
0820 PM 2 E WALLACE NE .75 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERS
0825 PM NORTH PLATTE NE .88 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERS
JZLocal storm report, Jun 25, 8:30 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
930 PM CDT MON JUN 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 4 N MADRID NE .75 INCH HAIL
06/25/01 PERKINS REPORTED BY SPOTTERS
0915 PM 7 S PAXTON NE 1.75 INCH HAIL
06/25/01 KEITH REPORTED BY SPOTTERS
JZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jun 25, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 25, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 56 min |
| Jun 25, 8:09 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 66 min |
| Jun 25, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 55 min |
| Jun 26, 5:50 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jun 26, 2:35 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 25 min |
| Jun 26, 3:01 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.